Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 2, NWS San Angelo, TX

September 19, 202114 counties in Texas

NWS San Angelo, TX issued this heat advisory at Sep 19, 2021, 2:16 PM CDT for 14 counties in Texas. It took effect at Sep 20, 2021, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 2:16 PM CDT (19:16 UTC)
In effect from
Sep 20, 2021, 2:00 PM CDT
Expired
Sep 20, 2021, 7:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS74 KSJT 191916
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
216 PM CDT Sun Sep 19 2021

TXZ098-099-113-114-127-128-201200-
/O.NEW.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/
Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan-
Including the cities of Irby, Haskell, Throckmorton, Woodson, 
Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, 
Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains
216 PM CDT Sun Sep 19 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY...

* WHAT...Afternoon temperatures climbing to around 103 degrees.

* WHERE...Haskell, Throckmorton, Jones, Shackelford, Taylor and 
  Callahan Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...Hot and near record temperatures may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that hot weather conditions are expected. 
This will create a situation in which heat illnesses are possible.
Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Take extra 
precautions if you work or spend time outside. When possible, 
reschedule strenuous activities to early morning or evening. 
Wear light weight and loose fitting clothing when possible.

Never, ever, leave children or pets alone in enclosed vehicles,
not even for a few minutes.

$$
1 follow-up statement
457 
WWUS74 KSJT 200828
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
328 AM CDT Mon Sep 20 2021

TXZ049-054-064>066-071>073-210000-
/O.EXA.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, and Lowake
328 AM CDT Mon Sep 20 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* WHAT...Afternoon temperatures climbing to around 103 degrees.

* WHERE...Fisher, Nolan, Sterling, Coke, Runnels, Irion, Tom 
  Green and Concho Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...Hot and near record temperatures may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that hot weather conditions are occurring
or expected. This will create a situation in which heat illnesses
are possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible.

Never, ever, leave children or pets alone in enclosed vehicles,
not even for a few minutes.

&&

$$

TXZ098-099-113-114-127-128-210000-
/O.CON.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/
Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan-
Including the cities of Irby, Haskell, Throckmorton, Woodson, 
Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, 
Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains
328 AM CDT Mon Sep 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Afternoon temperatures climbing to around 104 degrees.

* WHERE...Haskell, Throckmorton, Jones, Shackelford, Taylor and 
  Callahan Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...Hot and near record temperatures may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that hot weather conditions are occurring
or expected. This will create a situation in which heat illnesses
are possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible.

Never, ever, leave children or pets alone in enclosed vehicles,
not even for a few minutes.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this heat advisory went out at Sep 19, 2:14 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 19, 2:14 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
214 PM CDT Sun Sep 19 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 207 PM CDT Sun Sep 19 2021

(Tonight and Monday)

The main feature in the short term is the record or near record heat
expected on Monday.

The diurnal cumulus field over our Heartland and Northwest Hill
Country counties this afternoon will dissipate by this evening. With
clear skies tonight, overnight lows will be in the upper 60s to
lower 70s, which is several degrees above normal.

An upper trough will move out of the Rockies and across the northern
into the central Plains on Monday. Associated cold front will push
south across the Texas Panhandle and northern Oklahoma in the
afternoon. With increasing surface pressure gradient across our
area, south-southwest winds will increase in the morning and become
gusty to some extent. With ample sunshine and a pronounced 850mb
thermal ridge (850mb temperatures 27-29 deg C across the northwest
half of our area), afternoon temperatures will soar into the triple
digits across a good portion of our area. Highs expected to range
from the upper 90s to 104 degrees, with much of the Big Country in
the 101-104 range. These highs will be around 15 degrees above
normal, and the hottest we've seen so far this month. Given these
considerations, we have decided to issue a Heat Advisory for Monday
Afternoon and early evening (2 PM to 7 PM) for the Big Country.

Farther south, expecting highs around 102 at San Angelo, and 101 at
Brownwood and Junction. We have seen this kind of heat before in
past years in September, but just a reminder to those working or
spending time outdoors to take heat safety precautions Monday
afternoon.

The record highs for Monday, September 20:
Abilene 101 degrees, set in 1954
San Angelo 102 degrees, set in 2017

The other concern for Monday afternoon is for elevated fire weather
conditions, mainly across much of the Big Country and Concho Valley.
Hot afternoon temperatures will be combined with somewhat breezy
south-southwest winds, and relative humidity values dropping to 18-
25 percent. Some of the hi-res models indicate a potential for
isolated convection by late afternoon in western parts of the Big
Country and Concho Valley into Crockett County, along and just ahead
of a zone of weak surface convergence. With limited moisture, not
carrying a mentionable PoP at this time. However, this is something
we will monitor with subsequent model data. Given the drying
vegetation, if a few thunderstorms developed, may have a potential
for a lightning induced grass fire and localized gusty winds.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 207 PM CDT Sun Sep 19 2021

Cold front makes progress into and through West Central Texas on
Tuesday, taking temperatures down as much as 20 degrees. Will lean
towards a slightly faster and stronger NAM frontal position and
take temperatures down a couple degrees below model blends. Gusty
north to northeast winds will prevail and given the ongoing dry
conditions, fire weather concerns may end up being the primary
weather feature to monitor.

Again, went a little closer to the cooler NAm for overnight lows
Wednesday morning, down into the 50s and a few upper 40s across
the area. rest of the week looks relatively quiet with lows in
the 50s and highs in the 80s. May start to see a gradual warmup
with readings approaching the 90 degree mark by next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Sun Sep 19 2021

VFR conditions will continue through the next 24 hours, with
mostly clear skies. Light and variable winds early this afternoon
will become southeast 5-7 knots later this afternoon and evening.
Winds tonight will veer to the south and increase to 5-10 knots
overnight. On Monday morning, south-southwest winds will increase
and become gusty to some extent. After 15Z, expecting gusts 20-25
knots at KABI and near 20 knots at KSJT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 72 102  68  81 /   0   0   5   5
San Angelo 	 71 102  69  83 /   0   5   0   5
Junction 	 69 101  70  86 /   0   0   0  20
Brownwood 	 68 101  69  84 /   0   0   5   5
Sweetwater 	 73 101  67  81 /   0   5   5   0
Ozona      	 69 100  69  86 /   0   5   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 2 PM to 7 PM CDT Monday for Callahan-Haskell-
Jones-Shackelford-Taylor-Throckmorton.

&&

SHORT TERM...19
LONG TERM....07
AVIATION...19
Hazardous weather outlook, Sep 19, 4:15 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
415 AM CDT Sun Sep 19 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-200915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
415 AM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.